Alert archive / California / Flash Flood Warnings in 2016

Flash Flood Warning 5, NWS Los Angeles, CA

January 6, 2016Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Jan 6, 2016, 11:06 AM PST for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2016, 11:06 AM PST (19:06 UTC)
Expired
Jan 6, 2016, 2:00 PM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Los Angeles radar (KVTX), 58 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2016-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2016-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WGUS56 KLOX 061906
FFWLOX
CAC037-062200-
/O.NEW.KLOX.FF.W.0005.160106T1906Z-160106T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1106 AM PST WED JAN 6 2016

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE CALGROVE BURN AREA OF NORTHWESTERN LOS ANGELES COUNTY IN
  SOUTHWESTERN CALIFORNIA...

* UNTIL 200 PM PST

* AT 1104 AM PST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. FLASH FLOODING IS LIKELY.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  CALGROVE BURN AREA IN NEWHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3434 11858 3438 11855 3437 11850 3433 11852

$$

KITTELL

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
3 follow-up statements
374 
WGUS76 KLOX 062116
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
103 PM PST WED JAN 6 2016

CAC037-062200-
/O.CON.KLOX.FF.W.0005.000000T0000Z-160106T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
103 PM PST WED JAN 6 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PST FOR
THE CALGROVE BURN AREA OF NORTHWESTERN LOS ANGELES COUNTY...

AT 110 PM PST...DOPPLER RADAR INDICATED SHOWERS WITH BRIEF HEAVY
RAIN ABOUT TO MOVE INTO THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS
OF UP TO ONE QUARTER TO HALF INCH ARE POSSIBLE IN THE WARNED AREA BY
2 PM.

EXCESSIVE RAINFALL OVER THE CALGROVE BURN AREA HAS ALREADY RESULTED
IN FLASH FLOODING WITH MUD FLOWS IN A NEARBY MOBILE HOME PARK.

ADDITIONAL FLASH FLOODING WITH THE MUD AND DEBRIS FLOWS IS EXPECTED
TO CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3434 11858 3438 11855 3437 11850 3433 11852

$$

SIRARD
302 
WGUS76 KLOX 062117 CCA
FFSLOX

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE OXNARD CA 
117 PM PST WED JAN 6 2016

CAC037-062200-
/O.CON.KLOX.FF.W.0005.000000T0000Z-160106T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
117 PM PST WED JAN 6 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PST FOR
THE CALGROVE BURN AREA OF NORTHWESTERN LOS ANGELES COUNTY...

AT 110 PM PST...DOPPLER RADAR INDICATED SHOWERS WITH BRIEF HEAVY
RAIN ABOUT TO MOVE INTO THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS
OF UP TO ONE QUARTER TO HALF INCH ARE POSSIBLE IN THE WARNED AREA BY
2 PM.

EXCESSIVE RAINFALL OVER THE CALGROVE BURN AREA HAS ALREADY RESULTED
IN FLASH FLOODING WITH MUD FLOWS IN A NEARBY MOBILE HOME PARK.

ADDITIONAL FLASH FLOODING WITH THE MUD AND DEBRIS FLOWS IS EXPECTED
TO CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3434 11858 3438 11855 3437 11850 3433 11852

$$

SIRARD
932 
WGUS76 KLOX 062205
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
200 PM PST WED JAN 6 2016

CAC037-062210-
/O.EXP.KLOX.FF.W.0005.000000T0000Z-160106T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
200 PM PST WED JAN 6 2016

...THE FLASH FLOOD WARNING FOR THE CALGROVE BURN AREA IN WESTERN 
LOS ANGELES COUNTY HAS
EXPIRED...

AS OF 2 PM...THE WIDESPREAD HEAVY RAIN HAS ENDED ACROSS THE WARNING
AREA...ALLOWING THE FLASH FLOOD WARNING TO EXPIRE. HOWEVER THERE
WILL STILL BE BRIEF HEAVY SHOWERS THROUGH THE AFTERNOON. A FLOOD
ADVISORY REMAINS IN EFFECT ACROSS LOS ANGELES COUNTY FOR CONTINUED
ROADWAY FLOODING. HEAVY SHOWERS AND ISOLATED THUNDERSTORMS REMAIN
OFFSHORE...AND MAY REQUIRE ADDITIONAL FLASH FLOOD WARNINGS FOR THE
CALGROVE BURN AREA LATER THIS AFTERNOON AND EVENING.

EARLIER THIS AFTERNOON...HEAVY RAINFALL RESULTED IN FLASH FLOODING
WITH MUD FLOWS IN A NEARBY MOBILE HOME PARK.

LAT...LON 3434 11858 3438 11855 3437 11850 3433 11852

$$

GOMBERG/LABER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 9:45 AM PST, 1 hour 21 minutes earlier.

Area forecast discussion, Jan 6, 9:45 AM PST, 1 hour 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
945 AM PST WED JAN 6 2016

.SYNOPSIS...

A SERIES OF STORMS WILL BRING WIDESPREAD RAIN...ISOLATED
THUNDERSTORMS...MOUNTAIN SNOW AND GUSTY SOUTHERLY WINDS AT TIMES
THROUGH THE END OF THE WEEK. COLDER AIR ALOFT WILL BUILD INTO THE
REGION LOWERING SNOW LEVELS TO NEAR THE TEJON PASS OVER THE
GRAPEVINE TONIGHT THROUGH FRIDAY.

&&

.SHORT TERM (TODAY-FRI)...TODAY'S SYSTEM IS TAKING ON A MORE
CONVECTIVE PATTERN THAN YESTERDAY'S SYSTEM. THE FRONT APPEARS TO BE
RIGHT NEAR THE SLO/SBA COUNTY LINE BUT THE MAIN PRECIP BAND IS
AHEAD OF THAT JUST ENTERING VENTURA COUNTY. VERY HEAVY RAIN WITH
THIS BAND IS GENERATING RAINFALL RATES OF AN INCH PER HOUR AND
PLENTY OF LIGHTNING, THOUGH BEING MORE OF CONVECTIVE SYSTEM THESE
EXTREME RATES WILL BE CONFINED TO FAIRLY SMALL AREAS AS OPPOSED TO
YESTERDAY WHERE HIGH RATES WERE WIDESPREAD. SOUNDINGS ALSO SHOW
DECENT LOW LVL HELICITY WHICH MAKES IT CONDUSIVE TO WEAK ROTATION SO
WATERSPOUTS AND EVEN SOME WEAK FUNNELS OR TORNADOES CAN'T BE RULED
OUT. STORMS ARE MOVING VERY FAST, 35-40KT, SO THEY AREN'T LINGERING
LONG BUT ARE STILL DROPPING INTENSE RAIN AND LIKELY SOME SMALL HAIL
TOO.

ONCE THE FRONT PASSES THIS MORNING RAINFALL WILL BECOME HIGHLY
VARIABLE WITH SOME PLACES GETTING DOWNPOURS AND OTHERS GETTING MUCH
LESS. THERE WILL LIKELY EVEN BE SOME BREAKS IN THE CLOUDS, BUT
EVERYONE, ESPECIALLY THOSE NEAR BURN AREAS, NEEDS TO REMAIN VIGILANT
AS VERY HEAVY RAIN COULD DEVELOP QUICKLY. MODELS MAINTAIN DECENT
INSTABILITY THROUGH THIS EVENING AND INTO THURSDAY AS WELL,
ESPECIALLY OVER AND NEAR THE COASTAL WATERS.

THE REMAINDER OF THE SHORT TERM FORECAST LOOKS GOOD. SHOWERS TO
CONTINUE THROUGH TONIGHT BUT NOTHING REALLY ORGANIZED. FLOW STARTS
TO SHIFT TO THE WEST AND SLIGHTLY NORTHWEST THURSDAY WHICH IS NOT AS
FAVORABLE FOR SOUTHERN AREAS ESPECIALLY, BUT PLENTY OF MOISTURE
AROUND TO MAINTAIN A THREAT OF PRECIP EVERYWHERE WITH SOME LOCALLY
HEAVY DOWNPOURS.

***FROM PREVIOUS DISCUSSION***

RAINFALL RATES WITH THE FRONT WILL PEAK BETWEEN A HALF AND THREE
QUARTERS OF AN INCH...PEAK RAINFALL RATES WITH ANY TSTM THAT FORMS
WILL BE ABOUT AN INCH PER HOUR. THESE RATES ARE HIGH ENOUGH TO CAUSE
DEBRIS FLOWS OVER AND NEAR TO THE RECENT BURN AREAS AND FLASH FLOOD
WATCH FOR THESE AREAS IS IN EFFECT.

RAINFALL AMOUNTS FOR TODAY AND TONIGHT WILL RANGE FROM 1 TO 3 INCHES
WITH LOCAL 4 INCH AMOUNTS ON THE SW SLOPES SUCH AS NW SLO COUNTY.
THIS DIFFERS FROM YDYS SYSTEM WHOSE WINDS WERE MORE SOUTHERLY
COMPARED TO THE MORE WESTERLY DIRECTION OF TODAYS SYSTEM (ESP POST
FRONTAL PASSAGE)

THE CURRENT SNOW LEVEL IS NEAR 6000 FEET AND IT WILL DROP TO NEAR
5000 FEET LATER TODAY AS MORE COOL AIR MOVES IN. THE PRECIP WITH THE
FRONT AND THE POST FRONTAL SHOWERS COULD BRING ANOTHER 18 INCHES OF
SNOW TO THE AREAS OVER 6000 FEET. THERE WILL ALSO BE LESSER AMOUNTS
AS LOW AS 5000 FEET. NON ACCUMULATING SNOW MAY REACH DOWN AS FAR AS
4000 FEET UNDER HEAVIER CONVECTIVE BURSTS.

THERE IS A FAIR AMOUNT OF SOUTHWESTERLY WIND WITH TODAYS SYSTEMS
AND THE INTERIOR SECTIONS OF SLO AND SBA COUNTIES WILL SEE ADVISORY
LEVEL GUSTS THROUGH THIS EVENING. THE ANTELOPE VLY WILL SEE STRONG
ADVISORY GUSTS THROUGH THE DAY. THE MTNS OF VTA AND LA WILL FLIRT
WITH WARNING LEVEL GUSTS WHICH ARE CONTAINED IN THE WINTER STORM
WARNING CURRENTLY IN EFFECT.

ALL MDLS CONTINUE TO ADVERTISE ONE LAST SLUG OF MOISTURE AND DYNAMICS
MOVING INTO THE AREA AFTER MIDNIGHT TONIGHT. THIS IMPULSE IS MORE
AIMED AT VTA AND LA COUNTIES. SOME SOLUTIONS ACTUALLY TAKE THE BULK
OF THE PRECIP INTO ORANGE COUNTY. SNOW LEVELS OVER NIGHT MAY DIP AS
LOW AS 4000 FEET WHICH WOULD IMPACT VEHICLES ON THE GRAPEVINE.

LOTS OF SHOWERS WILL BE RUNNING OVER THE BURN AREAS AND FLASH FLOOD
WATCH FOR THESE AREAS IS IN EFFECT.HE AREA THURSDAY MORNING. ALL OF
THE COLD AIR WILL DESTABILIZE THINGS ENOUGH TO CONTINUE THE SLIGHT
CHC OF TSTMS. SHOWERS WILL DIMINISH IN THE AFTERNOON.

FRIDAY COULD SEE SOME SHOWERS IN THE MORNING BUT THIS FORECAST MAY
BE A LITTLE PESSIMISTIC. BY THE AFTERNOON ALL AREAS SHOULD BE DRY
SAVE FOR SOME STRAY SHOWERS OVER THE MTNS.

.LONG TERM (SAT-TUE)... A FAST MOVING RIDGE FRIDAY NIGHT IS REPLACED
BY SOME SORT OF FAST MOVING TROF. SATURDAY MORNING. ALL MDLS NOW
MOVE A SYSTEM THROUGH DURING THE DAY. THE NAM IS FASTEST WITH RAIN
IN LA IN THE MORNING WHILE ALL OF THE SPECTRAL MDLS HOLD OFF UNTIL
AFTERNOON. ALL MDLS AGREE THAT A QUARTER TO A HALF INCH OF RAIN WILL
FALL.

A DECENT RIDGE WILL KEEP SUNDAY AND MONDAY MORNING DRY BUT THEN A
COUPLE OF MDLS BRING A WEAKER FRONT THROUGH LATER MONDAY AND MONDAY
NIGHT. THERE IS NOT MUCH AGREEMENT WITH THIS SYSTEM SO KEPT POPS ON
THE LOW SIDE.

EVEN LESS CONFIDENCE FOR TUESDAY. KEPT IT DRY FOR NOW BUT THIS MAY
WELL CHANGE WITH FUTURE MDL RUNS WITH THE HANDLING OF THE FUTURE
TROFS.

&&

.AVIATION...

06/1100Z.
BURN AREAS AND FLASH FLOOD
WATCH FOR THESE AREAS IS IN EFFECT.
AT 0435Z...THERE WAS NO MARINE INVERSION AT KLAX.

LOW TO MODERATE CONFIDENCE IN THE 12Z TAFS WITH TIMING AND
CIGS/VSBYS CATEGORY CHANGES DUE TO THE PASSAGE OF A FRONTAL SYSTEM
TODAY. THERE IS A 30 PERCENT CHANCE OF IFR CIGS/VSBYS AT ALL TAF
SITES FOR UP TO 3 HOURS WITH THE FRONTAL PASSAGE BETWEEN 12Z TO 18Z
FROM KSBA AND NORTHWARD AND 16Z TO 00Z TO THE SOUTH. GUSTY WINDS MAY
BRIEFLY EXCEED FORECAST VALUES ESPECIALLY RIGHT NEAR THE TIME
OF06/300 AM.

GUSTY NORTHWEST WINDS WILL QUICKLY TURN SOUTHERLY EARLY THIS MORNING
FOR THE COASTAL WATERS AS ANOTHER FRONT APPROACHES THIS MORNING.
WINDS WILL SHIFT TO THE SOUTH AND INCREASE TODAY.
AT THE SAME TIME...A LARGE LONG PERIOD WESTERLY SWELL IS MOVING INTO
THE WATERS. GUSTY WINDS AND LARGE SEAS WILL PERSIST AT LEAST THROUGH
THURSDAY NIGHT. COMBINED SEAS WILL BUILD TO NEAR OR JUST ABOVE 20
FEET TODAY INTO THURSDAY. BOTH WINDS AND SEAS WILL BEGIN TO DIMINISH
ON FRIDAY. HAZARDOUS BAR CONDITIONS ARE LIKELY BOTH TODAY AND
THURSDAY FOR ANY WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS
MORRO BAY...VENTURA HARBOR...AND MARINA DEL REY.
FRONTAL PASSAGE.

THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER 12Z NORTH OF
KSBA AND AFTER 16Z TO THE SOUTH EXCEPT MUCH LOWER CHANCES FOR KPMD
AND KWJF.

KLAX...LOW TO MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 40
PERCENT CHANCE OF EAST WINDS AT OR ABOVE 10 KT BETWEEN 15Z AND 18Z
TODAY. THERE IS A 30 PERCENT CHANCE OF IFR CEILINGS BETWEEN 18Z TO
00Z WEDNESDAY. THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS ALONG
AND BEHIND THE COLD FRONT ANYTIME AFTER 18Z.

KBUR...MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 30 PERCENT
CHANCE OF IFR CEILINGS BETWEEN 18Z TO 00Z. THERE IS A 20 PERCENT
CHANCE OF THUNDERSTORMS ALONG AND BEHIND THE COLD FRONT ANYTIME
AFTER 18Z.

&&

.MARINE...

06/300 AM

GUSTY NORTHWEST WINDS WILL QUICKLY TURN SOUTHERLY EARLY THIS MORNING
FOR THE COASTAL WATERS AS ANOTHER FRONT APPROACHES THIS MORNING.
WINDS WILL SHIFT TO THE SOUTH AND INCREASE TODAY. AT THE SAME
TIME...A LARGE LONG PERIOD WESTERLY SWELL IS MOVING INTO THE WATERS.
GUSTY WINDS AND LARGE SEAS WILL PERSIST AT LEAST THROUGH THURSDAY
NIGHT. COMBINED SEAS WILL BUILD TO NEAR OR JUST ABOVE 20 FEET TODAY
INTO THURSDAY. BOTH WINDS AND SEAS WILL BEGIN TO DIMINISH ON FRIDAY.
HAZARDOUS BAR CONDITIONS ARE LIKELY BOTH TODAY AND THURSDAY FOR ANY
WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS MORRO
BAY...VENTURA HARBOR...AND MARINA DEL REY.

&&

.BEACHES...

06/300 AM

A BUILDING LONG PERIOD WEST SWELL WILL BRING BREAKERS OF 20 TO 25
FEET TO THE CENTRAL COAST AND 10 TO 15 FEET SOUTH OF POINT
CONCEPTION. HAZARDOUS BAR CONDITIONS ARE LIKELY BOTH TODAY AND
THURSDAY FOR ANY WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS
MORRO BAY...VENTURA HARBOR...AND MARINA DEL REY. MINOR COASTAL
FLOODING OF LOW LYING PARKING LOTS WILL BE POSSIBLE DURING THE HIGH
TIDES. THERE WILL BE POSSIBLE IMPACTS TO COASTAL STRUCTURES SUCH AS
PIERS. EXTREME CAUTION IS ADVISED FOR PEOPLE VISITING BEACH AREAS
DURING THIS TIME PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
FLASH FLOOD WATCH FOR BURN AREAS (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...MW/RORKE
AVIATION/MARINE...KAPLAN
SYNOPSIS...MUNROE

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 6, 6:00 AM PST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED JAN 6 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-071400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED JAN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A STRONG COLD FRONT WILL BRING DANGEROUS WINTER CONDITIONS TO THE
MOUNTAINS. HEAVY RAIN WITH THE POTENTIAL TO CREATE DEBRIS FLOWS
ACROSS THE RECENT BURN AREAS. THE HEAVY RAIN WILL ALSO MAKE THE AREA
ROADWAYS VERY DANGEROUS. STRONG WINDS WITH AND BEYOND THE FRONT WILL
CREATE LOCAL HAZARDS AND COULD FALL WEAKENED TREES. THUNDERSTORMS
TODAY WILL BRING DEADLY LIGHTNING AND DANGEROUS WIND GUSTS TO BOTH
THE LAND AND THE SEA. VERY LARGE AND DANGEROUS SURF WILL POUND AREA
BEACHES.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

VERY LARGE AND DANGEROUS SURF WILL POUND AREA BEACHES THROUGH FRIDAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Special weather statement, Jan 6, 5:13 AM PST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
513 AM PST WED JAN 6 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-070400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
513 AM PST WED JAN 6 2016

...POTENTIAL FOR ISOLATED THUNDERSTORMS WITH GUSTY AND ERRATIC
WINDS...SMALL HAIL...AND HEAVY DOWNPOURS THROUGH TONIGHT...

AN UNSTABLE AIR MASS MOVING INTO THE AREA TODAY AND TONIGHT WITH
A STORM SYSTEM WILL BRING THE POTENTIAL FOR ISOLATED EMBEDDED
THUNDERSTORMS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO CREATE
GUSTY AND ERRATIC WINDS...SMALL HAIL...AND HEAVY DOWNPOURS THROUGH
TONIGHT. RAINFALL RATES WITH THUNDERSTORMS MAY EXCEED ONE INCH PER
HOUR AND MAY CONTAIN SMALL HAIL IN HEAVIER DOWNPOURS AT TIMES.

IN ADDITION...THERE IS A POTENTIAL FOR MICROBURST WINDS...OR EVEN
A WEAK TORNADO TO DEVELOP UNDER THUNDERSTORMS...POSSIBLY CAUSING
LOCALIZED DAMAGE.

HALL
Special weather statement, Jan 6, 6:05 AM PST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
605 AM PST WED JAN 6 2016

CAZ034-037-051-061500-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
605 AM PST WED JAN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SAN LUIS OBISPO COUNTY UNTIL 700
AM PST...

AT 603 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CAMBRIA...OR 15 MILES NORTHWEST OF MORRO BAY...MOVING NORTHEAST
AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN LUIS OBISPO...
PASO ROBLES...
MORRO BAY...
PISMO BEACH...
ATASCADERO...
ARROYO GRANDE...
NIPOMO...
CAMBRIA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3579 12033 3576 12020 3561 12019 3561 12013
      3522 12020 3502 12063 3515 12065 3518 12073
      3516 12077 3525 12090 3535 12086 3543 12088
      3545 12091 3546 12100 3564 12117 3567 12128
      3580 12135
TIME...MOT...LOC 1403Z 240DEG 48KT 3550 12104

KAPLAN
Special weather statement, Jan 6, 7:08 AM PST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
708 AM PST WED JAN 6 2016

CAZ034-037-051-061615-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
708 AM PST WED JAN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN LUIS OBISPO COUNTY
UNTIL 815 AM PST...

AT 707 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MORRO BAY...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MORRO BAY AROUND 715 AM PST.
  SAN LUIS OBISPO AROUND 730 AM PST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HIGHWAY 101 OVER
CUESTA GRADE...BLACK MOUNTAIN...BAYWOOD-LOS OSOS...CAYUCOS...
TEMPLETON AND SANTA MARGARITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OXNARD.

&&

LAT...LON 3534 12018 3522 12086 3525 12090 3527 12090
      3531 12087 3537 12086 3537 12087 3542 12087
      3545 12091 3545 12095 3546 12097 3546 12100
      3548 12102 3573 12049
TIME...MOT...LOC 1507Z 252DEG 28KT 3531 12089

BF
Special weather statement, Jan 6, 7:54 AM PST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
754 AM PST WED JAN 6 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-070400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
754 AM PST WED JAN 6 2016

...ISOLATED THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS...SMALL
HAIL...AND HEAVY DOWNPOURS THROUGH TONIGHT...

AN UNSTABLE AIR MASS MOVING INTO THE AREA TODAY AND TONIGHT WITH A
STORM SYSTEM WILL BRING THE POTENTIAL FOR ISOLATED AND POSSIBLE
SEVERE THUNDERSTORMS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO
CREATE GUSTY AND ERRATIC WINDS...SMALL HAIL...AND HEAVY DOWNPOURS
THROUGH TONIGHT. RAINFALL RATES WITH THUNDERSTORMS MAY EXCEED ONE
INCH PER HOUR AND MAY CONTAIN SMALL HAIL IN HEAVIER DOWNPOURS AT
TIMES.

IN ADDITION...THERE IS A POTENTIAL FOR MICROBURST WINDS...OR EVEN
A WEAK TORNADO TO DEVELOP UNDER THUNDERSTORMS...POSSIBLY CAUSING
LOCALIZED DAMAGE.
Local storm report, Jan 6, 8:51 AM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
851 AM PST WED JAN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     TSTM WND DMG     4 E PASO ROBLES         35.63N 120.59W
01/06/2016                   SAN LUIS OBISPO    CA   FIRE DEPT/RESCUE

            DOUBLE WIDE TRAILOR BLOWN OFF FOUNDATION.

&&

BF
Special weather statement, Jan 6, 8:57 AM PST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
857 AM PST WED JAN 6 2016

CAZ036-039-052-061730-
SANTA YNEZ VALLEY CA-SANTA BARBARA COUNTY MOUNTAINS CA-
SANTA BARBARA COUNTY SOUTH COAST CA-
857 AM PST WED JAN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA BARBARA COUNTY
UNTIL 930 AM PST...

AT 856 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA BARBARA...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANTA BARBARA...
MONTECITO...
ISLA VISTA...
EL CAPITAN STATE BEACH...
REFUGIO STATE BEACH...
GOLETA...
HIGHWAY 154 OVER SAN MARCOS PASS...
SANTA BARBARA AIRPORT...
HOPE RANCH...
MISSION CANYON...
AND LAKE CACHUMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3458 11983 3448 11955 3441 11965 3442 11968
      3440 11969 3441 11969 3440 11971 3440 11973
      3442 11979 3442 11984 3441 11984 3441 11988
      3444 11993 3444 11996 3446 12001 3446 12006
      3448 12009
TIME...MOT...LOC 1656Z 240DEG 49KT 3449 11979

BF

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 6:05 PM PSTHigh Surf WarningLOXLos Angeles58 hr
Jan 5, 7:45 PM PSTWind AdvisoryLOXLos Angeles, Santa Barbara28 hr
Jan 6, 6:05 AM PSTSpecial Weather StatementLOXSan Luis Obispo55 min
Jan 6, 6:11 AM PSTSpecial Marine WarningLOX64 min
Jan 6, 7:08 AM PSTSpecial Weather StatementLOXSan Luis Obispo67 min
Jan 6, 7:35 AM PSTAreal Flood AdvisoryLOXSanta Barbara3 hr
Jan 6, 8:07 AM PSTFlash Flood WarningLOXVentura3 hr
Jan 6, 8:43 AM PSTSpecial Marine WarningLOX47 min
Jan 6, 8:57 AM PSTSpecial Weather StatementLOXSanta Barbara33 min
Jan 6, 9:16 AM PSTAreal Flood AdvisoryLOXVentura3 hr
Jan 6, 9:33 AM PSTSpecial Marine WarningLOX27 min
Jan 6, 10:19 AM PSTFlash Flood WarningLOXVentura3 hr
Jan 6, 10:31 AM PSTSevere Thunderstorm WarningLOXLos Angeles, Ventura29 min
Jan 6, 11:18 AM PSTAreal Flood AdvisoryLOXLos Angeles8 hr
Jan 6, 11:35 AM PSTAreal Flood AdvisoryLOXSanta Barbara3 hr
Jan 6, 12:12 PM PSTSpecial Weather StatementLOXLos Angeles33 min
Jan 6, 12:23 PM PSTAreal Flood AdvisoryLOXVentura6 hr
Jan 6, 12:23 PM PSTSpecial Weather StatementLOX22 min
Jan 6, 12:38 PM PSTFlash Flood WarningLOXLos Angeles6 hr
Jan 6, 1:10 PM PSTSpecial Marine WarningLOX65 min
Jan 6, 2:08 PM PSTSpecial Marine WarningLOX22 min
Jan 6, 3:04 PM PSTSpecial Marine WarningLOX41 min
Jan 6, 3:28 PM PSTSpecial Weather StatementLOXVentura32 min
Jan 6, 3:35 PM PSTSpecial Weather StatementLOXVentura55 min

Nearby

Flash Flood Warnings in California, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.